Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 14, NWS Seattle, WA

November 19, 2008

NWS Seattle, WA issued this wind advisory at Nov 19, 2008, 1:57 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 1:57 PM PST (21:57 UTC)
Expired
Nov 20, 2008, 12:44 AM PST
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 192157
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
157 PM PST WED NOV 19 2008

...A WIND ADVISORY IS ISSUED FOR THE EAST PUGET SOUND LOWLANDS FOR
TONIGHT. MEANWHILE...THE WIND ADVISORY FOR WESTERN STRAIT HAS
ENDED.

WAZ515-192300-
/O.CAN.KSEW.WI.Y.0013.000000T0000Z-081119T2200Z/
WESTERN STRAIT OF JUAN DE FUCA-
157 PM PST WED NOV 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

THE NORTHEAST PRESSURE GRADIENT IS EXPECTED TO DECREASE TONIGHT.
IT MAY STILL BE LOCALLY WINDY AT TIMES. EXPECT EAST WIND 10 TO 20
MPH WITH LOCAL GUSTS TO 35 MPH.

$$

WAZ505-200600-
/O.NEW.KSEW.WI.Y.0014.081119T2157Z-081120T1200Z/
EAST PUGET SOUND LOWLANDS-
157 PM PST WED NOV 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. AREAS OF
EAST WIND TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE NIGHT.

STRONG OFFSHORE PRESSURE GRADIENTS WILL GIVE EAST WINDS THROUGH
THE CASCADE GAPS. TYPICAL WINDY AREAS IN THIS WEATHER PATTERN ARE
IN THE APPROACHES TO THE PASSES AND IN THE ENUMCLAW AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$
2 follow-up statements
000 
WWUS76 KSEW 200458
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PST WED NOV 19 2008

WAZ505-201200-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-081120T1200Z/
EAST PUGET SOUND LOWLANDS-
858 PM PST WED NOV 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE
EAST PUGET SOUND LOWLANDS OF WESTERN WASHINGTON. 

STRONG OFFSHORE PRESSURE GRADIENTS WILL GIVE EAST WINDS THROUGH
THE CASCADE GAPS. TYPICAL WINDY AREAS IN THIS WEATHER PATTERN ARE
IN THE APPROACHES TO THE PASSES AND IN THE ENUMCLAW AREA. EXPECT
AREAS OF SUSTAINED WIND TO 30 MPH WITH GUSTS TO 45 MPH THROUGH
TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$
MERCER
000 
WWUS76 KSEW 200844
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1244 AM PST THU NOV 20 2008

WAZ505-200945-
/O.CAN.KSEW.WI.Y.0014.000000T0000Z-081120T1200Z/
EAST PUGET SOUND LOWLANDS-
1244 AM PST THU NOV 20 2008

...WIND ADVISORY IS CANCELLED FOR THE EAST PUGET SOUND LOWLANDS...

WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA WITH ONLY
LOCALIZED GUSTS NEAR 30 MPH BEING RECORDED. THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:20 AM PST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 19, 9:20 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST WED NOV 19 2008

.SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL REMAIN OVER THE
REGION THROUGH TONIGHT. A COLD FRONT WILL MOVE THROUGH WESTERN
WASHINGTON THURSDAY AFTERNOON. ANOTHER FRONTAL SYSTEM WILL MOVE
THROUGH THE AREA FRIDAY NIGHT.

&&

.SHORT TERM...NE GRADIENT SHOULD PEAK THIS MORNING AND THEN LET UP
A BIT THIS AFTERNOON. BEEFED UP THE WIND IN THE ZONE FCST FOR WRN
WHATCOM...BLI-WILLIAMS LAKE GRADIENT -12MB THIS MORNING...AND DID A
WIND ADVISORY FOR WRN STRAIT WHERE THE TYPICAL EASTERLY GALE IS
BLOWING AT TATOOSH AND A SPOTTER HAD PK48MPH NEAR SEKIU. TEMP AT 8AM
IS 48F IN BLI SO DESPITE THE OUTFLOW NOT TOO BAD A DAY. SEA-EAT
GRADIENT SHOULD INCREASE INTO THE AFTERNOON...SO THE FOOTHILLS OF
THE CASCADES WILL BE BREEZY IN THE NORMAL SPOTS/APPROACHES TO THE
PASSES...AT SOME POINT WILL PROBABLY HAVE TO UPDATE THE EAST PUGET
SOUND LOWLANDS AND THE CASCADE FCST. MOST AREAS WILL SEE AT LEAST
PARTLY SUNNY SKIES TODAY...JUST SOME CIRRUS. THE PATCHY FOG SHOULD
DISSIPATE QUICKLY AND DEW POINTS WILL CONTINUE TO DROP SO NOT
EXPECTING ANY FOG TONIGHT. DEW POINT IS STILL 40F AT OLM...BUT BY
EVENING ALL DEW POINTS IN WRN WA WILL BE WELL DOWN IN THE 20S AND
30S. THE FNTL SYS IS STILL OUT JUST BEYOND 135W THIS MORNING...AND
THE NAM SHOWS NO RAIN UNTIL THU MORNING ON THE COAST...SPREADING TO
THE INTERIOR MIDDAY. LOOKS LIKE FROPA IS TO THE COAST MID AFTERNOON
AND PUGET SOUND EARLY EVENING. NAM CROSS SECTION HAS MOISTURE
ARRIVING ARND 21Z FOR SEATTLE. THIS COLD FRONT DOES NOT LOOK VERY
STRONG TO ME...THE NAM TAKES A 1000MB LOW TO THE SRN CHARLOTTES
MIDDAY THU AND THE GRADIENTS OVER WRN WA ARE NOT VERY STRONG. THE
NEXT FNTL SYSTEM IS STRONGER AS A 977MB LOW TRACKS TO THE CHARLOTTES
MIDDAY FRI...AND FOR WRN WA THE FRONT IS TIMED FOR FRIDAY NIGHT.
PRECIP ARRIVES NORTH COAST 00Z SAT...AND INTO THE INTERIOR ARND
06Z/10PM FRI. THOSE ADJUSTMENTS TO TIMING AND TWEAKING THE POPS WILL
BE SAVED FOR THE AFTERNOON PACKAGE. 19

.LONG TERM...AN UPPER RIDGE BUILDS INTO THE REGION SUNDAY...GFS HAS
500MB HEIGHT RISING TO 570DAM. A SYSTEM ALONG 140W SUNDAY SPLITS
THRU MONDAY WITH ONLY A LITTLE RAIN COAST AND NORTH THRU MONDAY
NIGHT. A WEAK COLD FRONT CATCHES UP TO THAT DECAYING SYSTEM TUE NITE
AND PUSHES THRU WRN WA WED...SO THAT LOOKS DRIPPY ON THE GFS. THE
ECMWF IS SIMILAR...RIDGE SUNDAY...DISSIPATING SYSTEM NEAR THE COAST
MONDAY NIGHT...WEAK SYSTEM TUE. STRONGER SYSTEMS INDICATED STARTING
AROUND NEXT THURSDAY THE 27TH. ONLY LOOKING OUT THAT FAR BECAUSE I
REMEMBER THE TURKEY BEING FINISHED ON THE FRANKLIN FIREPLACE ONE
YEAR...THE ECMWF DOES NOT SHOW MUCH OF A LOW PRES SYSTEM WITH THE
THANKSGIVING DAY FRONT...AND THE GFS IS STILL SPLITTING SYSTEMS WITH
A 1009MB SFC LOW TRACKING SE THRU THE OFFSHORE WATERS NEXT THU SO
THAT IS UNREMARKABLE. FOR THE LATTER PART OF NOVEMBER...THE WEATHER
PATTERN NEXT WEEK IS NOT ESPECIALLY INTERESTING AND SLIT FLOW JUST
OFFSHORE IS A THEME IN THE MODELS NOW. 19

&&

.AVIATION...UPPER RIDGING WILL STILL DOMINATE THE WRN WA WEATHER
TODAY WITH OFFSHORE FLOW HELPING WITH VFR CONDITIONS. STILL SOME IFR
LOW CLOUDS OVER THE SW INTERIOR THIS MORNING...BUT THE OFFSHORE FLOW
WILL GRADUALLY DISSIPATE THESE CLOUDS EARLY THIS AFTERNOON. A
FRONTAL SYSTEM WILL REACH WRN WA EARLY THU AFTERNOON. MID-LEVEL
CLOUDS WILL INCREASE TONIGHT IN ADVANCE OF THIS FEATURE...BUT
LOW-LEVEL OFFSHORE FLOW AND VFR CONDITIONS WILL PREVAIL INTO THU
MORNING. LOOK OUT FOR GUSTY/TURBULENT CONDITIONS BELOW 100 IN EAST
FLOW NEAR THE CASCADE FOOTHILLS.

KSEA...NORTHERLY WIND FLOW AS OF 17Z WILL BECOME EASTERLY BETWEEN
NOW AND 20Z. EAST FLOW WILL EASILY KEEP ANY LOW CLOUDS/FOG OUT
THROUGH THU MORNING. WILL TAKE A TURN TO ONSHORE SW FLOW WITH FROPA
ON THU AFTN BEFORE THERE IS ANY THREAT OF MVFR OR IFR FLYING
WEATHER.    HANER

&&

.MARINE...SOME FRASER OUTFLOW HAS BROUGHT UP NORTHEASTERLY WINDS
NORTH OF THE SAN JUANS THIS MORNING...BUT THIS SHOULD DIE OFF THIS
AFTERNOON. OTHERWISE...OFFSHORE FLOW WILL CONTINUE STRONGER WINDS AT
USUAL CULPRIT SITES SUCH AS TATOOSH ISLAND. SOUTHEAST WINDS WILL
INCREASE TO LOW-END GALE FORCE ALONG THE COAST EARLY THU MORNING
PRIOR TO A FROPA ON AROUND MID-DAY ON THU. SOUTHEAST WINDS WILL ALSO
INCREASE ON THU MORNING FOR THE EAST ENTRANCE...BUT WINDS MAY TOP
OUT IN THE 20-30 KT RANGE THERE.        HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY UNTIL 2PM WESTERN STRAIT OF JUAN DE FUCA.
PZ...GALE WARNING FOR THE COAST AND WEST ENTRANCE.
     SMALL CRAFT ADVISORY FOR THE CENTRAL AND EASTERN STRAIT...
        NORTHERN INLAND WATERS AND ADMIRALTY INLET.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:48 AM PSTGale WatchSEW6 hr
Nov 19, 2:48 AM PSTSmall Craft AdvisorySEW45 hr
Nov 19, 5:54 AM PSTGale WarningSEW21 hr
Nov 19, 7:41 AM PSTWind AdvisorySEW6 hr
Nov 19, 9:02 AM PSTGale WarningSEW18 hr
Nov 19, 9:02 AM PSTSmall Craft AdvisorySEW39 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.